Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Welcome to Just answer !
I am sorry to learn about your relentless struggle to find a formidable combination for your anxiety / panic attacks and I empathize with you.
Well I will agree with your doctor's advice to take the medications on the mentioned time, the reason being when you take them not as per the prescribed schedule the levels of these drugs in your plasma / blood undergo fluctuation leading to unstable levels which can itself result in precipitation of a panic state. Besides you being a fast metabolizer need to take more care in taking the medications as per the schedule because the half life of these drugs in your case is reduced as compared to others which may lead to a more likely fluctuation in drug levels when the next dosing is not on time.
So prepare a chart and co-ordinate it with a timer and follow it up regularly , I known this can be stressful but this is the only way to stick to one drug regime and reap benefits from it , more so when you have a limitation in the form of a fasts metabolizing system.
Also I may add here that just in case your present drug regime does not prove to be as effective as you desire then you may ask your psychiatrist to try out what is called as 'California Rocket Fuel' which is a term given to the formidable combination of Effexor and Remeron and this combination is likened to be the remedy for treatment resistant depression and treatment resistant anxiety disorders including panic attacks. So since you are already taking Effexor , you just will have to add remeron( mirtazapine) at dose of 15-45 mg at bedtime , starting at lower dose first and then titrating up the dose as per the need.
So kindly discuss this with your doctor.
Kindly see link below for more in formation on California Rocket Fuel..
I hope this helps.
Wish you all the best.
Please kindly leave a Positive rating if you are satisfied with the answer as only then will I be credited for my service.
If there is any further assistance needed please feel free to ask using the reply button.
Thank youCustomerfor your answer. However, I have a question about California Rocket Fuel. I wasn't able to get into the site but my question has to do with the avisability of taking the Remeron at night along with my 1mg Xanax. Won't this make me feel too sedated the next morning? I already am dealing with this problem and it's driving me crazy,
I was up so tired and with no energy or any feelings of joy or hope. I have to go back to bed for a couple of more hours. I don't know if this has to do with my going up and down on different drugs that I mentioned to you in my earlier question and will eventually go away but I am having a hard time dealing with this low-down feeling. It's only after late afternoon or early evening that I begin to feel like myself but by then it's time for bed...10 p.m.
Will adding remeron to the xanax xr and effexor xr help this situation in any way?
Thanks for the inputs.
Well the above link for the site is working just fine , you shall click on it again and try reading the information about 'California Rocket Fuel'.
Now as far as your concern about taking remeron at night with Xanax I there, I believe you can cut down on the dose of Xanax to 1/2 of 1 mg after 1 week of taking full 1 mg Xanax with 15 mg remeron. Initially there may be a little next morning drowsiness but it will go away after 1 week once your body starts adjusting to remeron addition. Also I may address here that your feeling of tiredness / no energy / no pleasure and hopelessness , all of these are attributable to your underlying depression which has spiraled out of control most possibly owing to your frequent tampering with the drug regimes.
So all you need is stability on one formidable drug regime and that can brought about with the use of California Rocket Fuel , but you got to give the drug regime a realistic chance in the form of at least 2-3 weeks so as to show you the efficacy against depression and anxiety disorders for which it is world renowned.
And as far as initial sloppiness and drowsiness is concerned that will take care of it's own once remeron gets adjusted in your system within a few days time , and once that happens you shall just cut down on Xanax and may in fact later stop it completely when your symptoms have started to wane off with the use of this formidable drug regime.
So I will encourage you to try out this drug regime , giving it some time to prove it's worth and may be this time you will find something to hang on with for good.
Thanks again, Dr. I was finally able to click on the site you mentioned. It all sounded great until I got to the last paragraph or so. The problem? I am overweight and cannot take meds to lower my cholesteral (sp?) because it gives me awful pains in my legs, etc. We've tried them all. I am now just starting a weight loss program but until I lose weight, according to the site, I can't take remeron.
I wish I could but it's not advisable right now.
Thanks for your help in recommending the California Rocket Fuel. I know my p.doc is aware of it because 13 years ago it was part of the med cocktail he gave me in the very beginning of my care and it worked wonderfully.
Thanks again for your help. I am now 4 days into my taking my meds on time regime. Still don't feel so great but if I'm not wrong, both you and he said it would take at least a couple of weeks to see and feel the difference.
Well I can understand your concerns about weight gain and cholesterol levels so although you do not use this drug regime right now but you shall keep it as a back up in case the present strategy of timely dosing does not work and also when your weight gets controlled.
Yes it will take roughly 2 weeks for you to start responding to the change in your drug intake strategy, so you shall wait patiently and continue to stick to the revised treatment plan.
Take care and God bless.
Thanks again, Doctor K. ~ You said in your last reply "Yes it will take roughly 2 weeks for you to start responding to the change in your drug intake strategy, so you shall wait patiently and continue to stick to the revised treatment plan."
May I ask you what sort of response should I be expecting? Right now I still have one good day to half a day and the next day I feel badly. Are you saying the ups and downs will decrease and I should start feeling pretty well as each day goes on?
It's been so very long, at least two years since I felt good even a week at a time.
Anyway I know you have the answer and I'm hoping it will be a good one.
God bless you, too. He is the One that has gotten me through all this even though there were times I doubted and felt so alone and hopeless. I want you to know that you have given me more information that is helping me stay the course than my own doctor. He is a wonderful man but just can't explain things the way you do. Maybe you are an answer to my prayers?
To anyone not going through what I have it's hard for them to understand not only how I'm feeling but also how long two weeks can seem as I wait to see if what I'm doing is going to work or not. I don't blame them, but two years of this is a very long time to wait to get back to feeling "normal". And, of course, it's the not knowing what the end results will be that can drive one crazy. If the regime I'm on ends up not working and I start on the added remeron, the merry-go-round starts all over again as I sit and wait.
Really feeling sorry for myself, aren't I?
Awaiting your answer....
I can see that you are eagerly waiting for the revised drug regime to kick in and I will encourage you to hold on to this belief as positive mind set helps in achieving what we strive for.
Now as far as what to expect after 2 weeks , on this I will say that your mood swings between lows and highs will become less severe and less frequent with more highs spanning throughout the day than lows and as some more days pass by you will see more days in a week to be good days for your mood and this will be carried forward to finally rendering you symptom free.
I feel that we have options for you if God forbid this strategy does not work ( which I do not think will be the case though ) , so do not loose hope and continue to have patience and start taking each day as it comes. You will get past this phase , so hang in there.
God bless and take care.
Wish you best of health and speedy recovery.
Hi Dr. K....
Sorry I couldn't get through to you yesterday. Something must have been wrong with the system.
I want to thank you for answering all my questions. You have helped me so much by the information you have given me plus giving me straight answers. I feel so much more relaxed now that I know what to expect. The not knowing or being given approximate timelines drives me crazy. I keep telling my p.doc this but he doesn't seem to get it as far as my personality goes.
I will be in touch as time goes by. Thanks again and God bless you.
Do not worry . next time whenever you need my assistance then you shall pay me. As of now I considered all your queries as follow up. So relax and take care.
No you got it right. This is what you are supposed to do. I am sorry I did not know you were taking 2 Xanax xr doses of 0.5 mg each.
Please follow what you have understood above, that is to take one 0.5 mg and one 0.25 mg = 0.75 mg in the morning , two 0.5 mg doses each in the afternoon and night.